Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Child having pimples on inner thighs and on scrotum. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2385 Questions
My 4 yr old have pimples on his inner thighs and on his scrotum. What could this be?
They have come on very suddenly, he didn't have them 2 nights ago at bath time, but did today.
Posted Fri, 19 Oct 2012 in Skin Rash
Answered by Dr. Robert Galamaga 3 hours later
Thank you for sending your question.

I suspect that this might be a case of molluscum contagiosum. This is caused by a type of Virus that causes pimple like eruptions Of the skin.

I cannot be sure that this is the case but it sounds like from Your description that this might be the case.

The best way to treat this is with topical therapy provided by the pediatrician.

If you would like to send a photo of the affected areas you can email that to us for my review.

Thanks again for sending your question.

Dr. Robert

Above answer was peer-reviewed by
Follow-up: Child having pimples on inner thighs and on scrotum. What could this be? 14 minutes later
I'm not really comfortable taking a picture of my son's scrotum :) I googled molluscum contagiosum and none of the images seem to resemble what he has. Is it possible he has a staph infection? Either way, I guess it's a trip to the clinic tomorrow.
Answered by Dr. Robert Galamaga 1 hour later
If this does not resemble molluscum then certainly it could be a bacterial infection.

Staph and strep can cause this type of thing. A topical and or an oral antibiotic would usually help this resolve quickly.

Please let me know if you have any additional concerns regarding this.


Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor